What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at May 26, 1:20 PM MST, 3 hours 48 minutes earlier.
Area forecast discussion, May 26, 1:20 PM MST, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
220 PM MDT Sun May 26 2024
.DISCUSSION...
KEY MESSAGES:
1) Gusty west winds today keep a Lake Wind Advisory in effect
from 9 AM to 9 PM. Scattered afternoon and evening thunderstorms
could enhance wind gusts and carry small hail.
2) Expect a slow warming trend into Wednesday, when a cold front
brings increased chances for strong thunderstorms.
WEATHER PATTERN OVERVIEW:
Daytime instability thunderstorms are expected to regenerate
mainly near the Canadian border this afternoon. West winds at the
surface and aloft will combine to bring strong wind gusts to most
areas of up to 40 mph and higher with some storms. Limited
updraft potential and fast storm motion will limit hail and heavy
downpour concerns.
On Memorial Day, most of the area will experience the beginning of
a warming/drying trend, but the northeast zones could experience a
shower or thunderstorm before an upper ridge from the Pacific
Northwest moves in. The upper ridge will bring warm sunshine to
the area for Tuesday before SW flow and an upper trough approaches
Wednesday. This will increase the chances for thunderstorms, some
of which could be severe as models are indicating CAPEs over 1000
J/kg in parts of the area!
In the wake of a cold frontal passage late Wednesday, conditions
will be breezy and not as warm on Thursday. Unsettled conditions
are expected to last into Saturday with the passage of the upper
trough overhead.
CONFIDENCE & DEVIATIONS:
+++ AFTERNOON DISCUSSION:
The 12Z initialization of the NSSL (an HREF member) was best at
capturing the late morning's convection that popped up on the east
side of the Yellowstone River valley. That line has since moved
into North Dakota. With synoptic winds already picking up south
and west of the Milk River (approaching 30 mph), the general
feeling is that winds won't gust to much from the background wind.
An SPS or two may be needed tonight. +++
No deviations were made to the base forecast besides slightly refining
the timing of thunderstorm chances and strength of winds today.
Confidence is high for temperatures remaining close to normal
overall for the next week, while currently medium for receiving
strong thunderstorms and widespread rainfall of a quarter inch or
more midweek.
-Zanker/Enriquez
&&
.AVIATION...
LAST UPDATED: 2015Z
FLIGHT CAT: VFR (MVFR in isolated shower/thunderstorm)
DISCUSSION: Most convective showers has moved into North Dakota.
Wrap around showers on the back side of this surface low pressure
will bring, at times, brief MVFR conditions.
SFC WIND: West of KGGW, expect WNW winds at 10-20 kts gusting 30
kts through 10 PM. Elsewhere, expect similar WNW winds at
10-15kts. Between midnight at 6 AM Monday, winds remain from the
WNW at 5-10 kts. The remainder of Monday sees WNW winds pick up to
10-15 kts.
-Enriquez
&&
.GGW WATCHES/WARNINGS/ADVISORIES...
Lake Wind Advisory until 9 PM MDT this evening for Central and
Southeast Phillips-Central and Southern Valley-Garfield-McCone-
Petroleum.
&&
weather.gov/glasgow
In the hours before
Special weather statement, May 26, 3:39 PM MST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Glasgow MT
439 PM MDT Sun May 26 2024
MTZ017-022-023-262345-
Garfield MT-McCone MT-Central and Southern Valley MT-
439 PM MDT Sun May 26 2024
...A strong thunderstorm will impact portions of eastern Garfield,
southwestern Valley and northwestern McCone Counties through 545 PM
MDT
...
At 438 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles west of The Pines Rec Area, or 26 miles southwest of Glasgow,
moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jordan, Fort Peck, The Pines Rec Area, Fort Peck Marina, Hell Creek
Rec Area, Duck Creek Rec Area, Nelson Creek Rec Area, Rock Creek Rec
Area, Brusett, Haxby, and Van Norman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Fort Peck Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4746 10752 4809 10706 4794 10590 4706 10650
TIME...MOT...LOC 2238Z 291DEG 35KT 4788 10697
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
StoinskiLocal storm report, May 26, 4:15 PM MST, 53 minutes before
Preliminary Local Storm Report
National Weather Service Glasgow MT
515 PM MDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM Non-Tstm Wnd Gst King Coulee 47.80N 107.02W
05/26/2024 M52 MPH Valley MT Mesonet
&&
BJSLocal storm report, May 26, 4:20 PM MST, 48 minutes before
Preliminary Local Storm Report
National Weather Service Glasgow MT
520 PM MDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM Non-Tstm Wnd Gst Jordan Airport 47.33N 106.95W
05/26/2024 M62 MPH Garfield MT Mesonet
&&
BJSSpecial weather statement, May 26, 4:41 PM MST, 27 minutes before
Special Weather Statement
National Weather Service Glasgow MT
541 PM MDT Sun May 26 2024
MTZ017-020-022>026-062-270045-
Richland MT-Garfield MT-Dawson MT-Prairie MT-Western Roosevelt MT-
McCone MT-Eastern Roosevelt MT-Central and Southern Valley MT-
541 PM MDT Sun May 26 2024
...A strong thunderstorm will impact portions of southeastern
Garfield, Roosevelt, east central Valley, McCone, northwestern
Prairie, northwestern Richland and northwestern Dawson Counties
through 645 PM MDT
...
At 537 PM MDT, Doppler radar was tracking a line of scattered
showers and isolated thunderstorms from Lustre to Van Norman, moving
east southeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wolf Point, Poplar, Circle, Brockton, Richey, Lustre, Brockway,
Hillside, Frazer, Flowing Wells Rest Area, Vida, Nelson Creek Rec
Area, Rock Creek Rec Area, Oswego, Van Norman, Volt, Mccloud, Sprole,
Weldon, and Crow Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Fort Peck Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4683 10562 4683 10583 4686 10584 4686 10606
4685 10609 4685 10667 4851 10591 4846 10466
4838 10464 4674 10561
TIME...MOT...LOC 2337Z 289DEG 32KT 4765 10610
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
StoinskiLocal storm report, May 26, 4:56 PM MST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Glasgow MT
556 PM MDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM Non-Tstm Wnd Gst Circle CWOP 47.60N 105.97W
05/26/2024 M56 MPH McCone MT Mesonet
&&
BJS